MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: date of event = the customer reported on 25jun2024 that the event occurred "last week".This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during placement of an arterial line in a critical care unit, a micropuncture transitionless stiffened cannula access set's wire split/sheared apart during insertion.The wire was surgically removed, and the radial artery was repaired.Additional information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 30jul2024.The wire was not altered prior to use.The patient's vessels were reportedly small, and the patient was receiving vasopressors.Access was obtained in the right radial artery using ultrasound guidance, and blood return was noted upon insertion of the access needle, prior to advancement of the wire.Resistance was encountered upon insertion of the wire.The user attempted to pull the wire back; however, resistance was encountered.The wire then unraveled and separated, leaving a portion of the wire in the vessel.Per the reporter, the wire was not pulled back or manipulated through a needle or other metal instrument.The procedure (arterial line placement) was not successfully completed.The wire was retrieved surgically and the artery was repaired.
 
Additional Manufacturer Narrative
Additional/corrected information: d4, h4.Summary of event: as reported, during placement of an arterial line in a critical care unit, a micropuncture traditionless stiffened cannula access set's wire split/sheared apart during insertion.The wire was surgically removed, and the radial artery was repaired.Additional information was received 30 jul 2024.The wire was not altered prior to use.The patient's vessels were reportedly small, and the patient was receiving vasopressors.Access was obtained in the right radial artery using ultrasound guidance, and blood return was noted upon insertion of the access needle, prior to advancement of the wire.Resistance was encountered upon insertion of the wire.The user attempted to pull the wire back; however, resistance was encountered.The wire then unraveled and separated, leaving a portion of the wire in the vessel.Per the reporter, the wire was not pulled back or manipulated through a needle or other metal instrument.The procedure (arterial line placement) was not successfully completed.The wire was retrieved surgically, and the artery was repaired.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final lot or component lots.A review of complaint history found one additional relevant complaint for this lot number.No additional complaints were noted on any other final lot containing the same component lots as the complaint device.The product ifu states ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy most likely contributed to this event.The patient¿s vessels were reportedly small, the patient was receiving vasopressors, and the device was used in the radial artery, which is susceptible to vasospasm.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19821868
Report Number1820334-2024-01001
Device Sequence Number8694859
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)270312(10)15942772
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48002
Device Catalogue NumberMPIS-401-10.0-SC-SST
Device Lot Number15942772
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer07/30/2024
10/15/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/23/2024
10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown